Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 17, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 23, 2017, 12:50 PM EDT for Hancock County, Washington County, Maine. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2017, 12:50 PM EDT (16:50 UTC)
- Expired
- Sep 23, 2017, 6:47 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WHUS41 KCAR 231650 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 1250 PM EDT SAT SEP 23 2017 MEZ029-030-240000- /O.CAN.KCAR.SU.Y.0002.000000T0000Z-170923T1900Z/ /O.NEW.KCAR.BH.S.0017.170923T1650Z-170924T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 1250 PM EDT SAT SEP 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... WAVE HEIGHTS HAVE LOWERED BELOW 5 FEET ALONG THE IMMEDIATE COAST WITH THE RIP CURRENT RISK LOWERING TO MODERATE. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * TIMING...THROUGH FRIDAY NIGHT. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES OF 75 TO 80 DEGREES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY 56 TO 58 DEGREES. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ VJN
1 follow-up statement
100 WHUS41 KCAR 232247 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 647 PM EDT SAT SEP 23 2017 MEZ029-030-250000- /O.CAN.KCAR.BH.S.0017.000000T0000Z-170924T0000Z/ /O.NEW.KCAR.BH.S.0018.170924T1200Z-170925T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 647 PM EDT SAT SEP 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT DURING THE DAY SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT DURING THE DAY SUNDAY. * TIMING...DURING THE DAY SUNDAY. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK * BEACH HAZARD...THE WARM AIR TEMPERATURES AROUND 80 DEGREES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY 55 TO 58 DEGREES. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 10:30 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 23, 10:30 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1030 AM EDT Sat Sep 23 2017
.SYNOPSIS...
High pressure remains in place over the region today and
tonight. A cold front will cross the region Sunday and
stall. The front will then lift back north Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1010 AM Update: Fcst cld cvr across the N was lowered going into
the aftn based on latest Sat imagery which does not yet show
much cld cvr upstream ovr Cntrl QB. Otherwise, fcst hrly temps
and dwpts were updated based on latest mid morn sfc obs, with
fcst hi temps msly unchgd from the prior update.
Orgnl Disc: Low clouds along the coast associated with the
remnants of Jose will move out this morning. A powerful ridge of
high pressure aloft will generate strong subsidence over the
area with temperatures warming to records in the low to mid 80s.
An offshore flow will bring the 80s pretty close to the coast,
but right along the coast highs will be closer to 70F. A light
pressure gradient will promote a sea breeze this afternoon that
will reduce temperatures in the coastal zones. Dew points will
increase today with the temperatures...reaching the lower 60s by
mid-afternoon. Record highs will be possible at numerous
locations such as Bangor where the previous record high was just
80F. A warm front will cross tonight and further increase dew
points and temperatures aloft...setting the stage for even
warmer temperatures Sunday. This warm front will bring clouds to
northern zones later in the night and help cap lows near 60F.
In the southern half of the forecast area, where there will be
no clouds and less boundary layer wind, fog will likely form in
the moist air mass. Near the coast, light onshore winds will
bring lows into the mid 50s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A cold front will move south across the region Sunday, then
stall across Downeast areas or the Gulf of Maine later Sunday
into Monday. Expect a chance of showers across mostly northern
areas Sunday, with an afternoon thunderstorm also possible.
Otherwise, expect generally partly sunny skies north with
partly/mostly sunny skies across the remainder of the region,
Sunday. Partly cloudy skies are expected across the region
Sunday night. The stalled front will lift back north, in the
form of a warm front, later Monday into Monday night. Partly
cloudy skies along with a slight chance of showers are expected
across northern areas Monday, with partly/mostly sunny skies
Downeast. Partly cloudy skies are expected across the region
Monday night, with still the slight chance of a shower across
northern areas. Temperatures will be at much above normal levels
Sunday/Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The front could sink back across northern Maine Tuesday, then
lift back north again Wednesday. Generally expect partly cloudy
skies across the region Tuesday, with the slight chance of
showers across mostly northern areas. Mostly cloudy skies along
with a chance of showers are expected across the region
Wednesday. Uncertainty then exists regarding the timing of a
cold front which will cross the region later Wednesday into
Thursday. Have kept a chance of showers across the region
Wednesday night into Thursday. A more rapid frontal passage
would allow improving conditions later Thursday into Friday. A
slower frontal passage would keep better chances of showers
Thursday into Friday. Temperatures Tuesday into Wednesday will
be dependent on the location of the front across northern Maine.
Temperatures Thursday/Friday will be dependent on the timing of
the cold front.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR cigs are expected into mid-morning at BHB.
Otherwise, all terminals will have VFR conditions. Fog will be a
threat late tonight for southern terminals such as BGR and BHB.
SHORT TERM: Occasional MVFR conditions are possible with any
showers or thunderstorms across northern areas Sunday.
Otherwise, generally VFR conditions are expected across the
region Sunday through Tuesday. However, variable conditions
could occur with any fog overnight. Occasional MVFR conditions
are possible across the region Wednesday.
&&
.MARINE...
NEAR TERM: The SCA for Hazardous Seas will remain in place until
this evening when south swell decreases below the 5 ft criteria.
Seas will continue to diminish tonight. Winds will be light.
SHORT TERM: Conditions are expected to be below small craft
advisory levels Sunday into Sunday night. Seas could then reach
small craft advisory levels Monday into Monday night.
Visibilities will be reduced at times in fog Sunday into Sunday
night, then again later Monday night.
&&
.TIDES/COASTAL FLOODING...
Extended the High Surf Advisory through this afternoon as long
period wave heights are expected to continue above the 5 ft
threshold.
&&
.CLIMATE...
Record high temps are possible at Bangor and Houlton this
afternoon and at multiple locations Sunday afternoon. Current
records for these dates are:
Saturday September 23rd
Bangor........80 deg set in 1989
Houlton.......84 deg set in 1965
Sunday September 24th
Caribou.......80 deg set in 1958
Bangor........88 deg set in 1930
Houlton.......81 deg set in 1958
Millinocket...86 deg set in 1920
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Surf Advisory until 3 PM EDT this afternoon for MEZ029-
030.
MARINE...Small Craft Advisory for hazardous seas until 6 PM EDT this
evening for ANZ050-051.
&&
Near Term...MCW
Short Term...Norcross
Long Term...Norcross
Aviation...MCW/Norcross
Marine...MCW/Norcross
Tides/Coastal Flooding...VJN
Climate...VJNHazardous weather outlook, Sep 23, 3:29 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 329 AM EDT Sat Sep 23 2017 MEZ001>006-010-011-015>017-031-032-240730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 329 AM EDT Sat Sep 23 2017 This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-240730- Coastal Hancock-Coastal Washington- 329 AM EDT Sat Sep 23 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-240730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 329 AM EDT Sat Sep 23 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:33 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 17 hr | |
| Sep 23, 6:47 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 25 hr |
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.